MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573100
Medical Device Problem Codes Contamination (1120); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices which were unpacked during the same event.Refer to mfr report# 3005099803-2018-60721 for the first jagtome and mfr report# 3005099803-2018-60722 for the second jagtome.It was reported to boston scientific corporation that a jagtome rx 39 was unpacked on (b)(6) 2018.According to the complainant, it was noticed that two jagtome packages had holes and was confirmed that the sterile barrier was compromised.Reportedly, there was no patient nor procedure involved in the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device codes: the problem code 1120 captures the reportable event of device not sterile.Visual examination of the returned unit revealed that the device was on its original pouch, sealed and closed.The pouch was found tore, specifically the tyvek and clear plastic.There were no other defects noted.The complaint was consistent with the reported event of packaging tore.It is possible that the way in which the device was handled and manipulated may have contributed to the failure encountered.There is no control of how the unit was stored and handled at the field, it is the most likely that the device could be handled improperly causing the damage encountered (pouch tear) this defect could be traced to transport or storage problems due to mishandling and not a manufacture related issue.Therefore, a conclusion code of cause traced to transport/storage was assigned to this complaint since problems traced to the inappropriate transport or storage of the device.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.

Brand Name
JAGTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7938908
Report Number3005099803-2018-60722
Device Sequence Number2305078
Product Code KNS
UDI-Device Identifier08714729776536
UDI-Public08714729776536
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberM00573100
Device Catalogue Number47270
Device Lot Number0022368356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1